•  
  •  
 

Article Title

The n-Extent of S3(p,m)

Abstract

In this paper we estimate xtn (S3 (p, m)), the n-extent of various lens spaces. We give numerical evidence for extending certain results of D. G. Yang [Duke Math. J., 74 (1994), 531-545.] to primes p between 11 and 37. We explain the implication of our results for the topology of 4-dimensional manifolds of positive sectional curvature with nontrivial isometric Zp-actions.

Faculty Advisor Name

M. Kalka

Faculty Advisor Institution

Tulane University

Second Faculty Advisor Name

D. G. Yang

Second Faculty Advisor Institution

Tulane University

Suggested Mathematics Subject Classification(s)

53C20

Comments

Research supported by NSF Grant number DMS9423945 under the REU program. The authors would like to thank professors M. Kalka and D. G. Yang for their invaluable help with this project.

Included in

Mathematics Commons

Share

COinS
 

To view the content in your browser, please download Adobe Reader or, alternately,
you may Download the file to your hard drive.

NOTE: The latest versions of Adobe Reader do not support viewing PDF files within Firefox on Mac OS and if you are using a modern (Intel) Mac, there is no official plugin for viewing PDF files within the browser window.